I am on my third day of taking Cipro for a UTI infection and felt better the second day into it but lastnight it felt like the cycle of feeling of urgance and frequent urination started again. Does this mean the Cipro is not working or has anyone had this happen also?
28 Apr 2011
This doesnt mean the Cipro isnt working. Keep taking the Cipro. Sometimes it takes a while for the medicine to completely get rid of the infection. Even if you feel better continue the course of the medication. If you are not better 14 days after starting the medication then have the Dr check your urine again and ask him to be sure and do a culture.
29 Apr 2011
My doc said there are 4 bacteria that usually cause a UTI, that sulfa treats 3 of them and cipro treats the 4th. I am not sure how accurate that is, but they had only looked for the presence of white cells once for me, and I actually needed for the specimen to be cultured, I suffered for almost 2 weeks before they changed the medicine. If you are allergic to sulfa, they still might change the antibiotic to something other than cipro, if after several days there is no improvement. You can go buy some azo-standard tablets to help with the burning, they are available at all drug and mass retail stores. Ask your doctor if they cultured your specimen or merely looked for white cells, if this doesn't get better. I hope you feel relief soon, uti's hurt. Pattishan
29 Apr 2011
OK, so what some of you are saying is that when my husband goes to the urologist and they 'test' the urine and say that it is 'fine', he might still actually have a UTI--if they didn't 'culture' it? I ask because he has bouts of uncontrolable urination sometimes, but with no burning or other side effects, and the doctor's office keeps saying that he doesn't have an infection...
PS: he can't take Cipro, so when they DO say he has an infection, they keep bouncing him around from one antibiotic to another--many times not really 'curing' the problem...
29 Apr 2011
I apologize for not getting your question before later today, Cipro is among one of the antibiotics I have used for UTI since I have had a deficiency in my immune system since I was very young, Dzoobaby is right if after 14 days of use you continue to have any signs then you need to contact the doctor, sometimes after taking the medicine I have had to have a Urine culture to see what the bug is and then a sensitivity to see what drug kills it the best if it's not been killed, but unless you experience some side effects such as rash or breathing problems do not stop the medication without first allowing the doctor to know about it and then he has the option of changing your antibiotic. they need to be taken for the full course of treatment. take it all and I do hope that you improve, if you have any further questions don't hesitate to ask
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking Cipro for my UTI. I am experiencing chills going up my right arm and to my back. Is this the Cipro or is my condition getting worse?
1 answer • 4 Jan 2010
... took my last dose of cipro and I am still having some pain in my bladder. Does this mean that it is not gone? I have been in pain for about 2 ...
2 answers • 1 May 2013
... else had this experience? I have been suffering with recurrent UTIs since last September. For two months I have been off antibiotics and thought ...
1 answer • 13 Jul 2013
I get UTI's which only last a day or two; usually they occur 2 days post-intercourse. Home test strips are positive but lab tests come back ...
2 answers • 18 Nov 2013